Blue left hand?: Hi all, I’m really well and... - AF Association

AF Association
19,710 members24,099 posts

Blue left hand?

Valdoot
Valdoot

Hi all, I’m really well and my meds are working so well I often think I may have been misdiagnosed with Paryox AF. I have only had 3 attacks in 2 yrs. (apologies to those really suffering) My question is, I’ve noticed my left hand, as in today, often looks blue compared with my right? I know it sounds trivial to many problems I read on here, but should I be concerned? Should I go see the GP, or just mention it on my next visit? I’m definitely not Ill, I do get tired easily but who knows?that might be just how I am? Thankyou and best wishes to everyone who is struggling x

18 Replies
oldestnewest

I think it would be a good idea to see your doctor, just to put your mind at rest.

Have a look at this link:

doctorslounge.com/cardiolog...

Thanks Jean. I’ve no discomfort of any kind it’s just bluey. I’m thinking if I have a blockage of a vein does this point out it’s in my left arm? You can tell I don’t know much eh!🥴 I just didn’t want to take an appointment for what might be a trivial thing you know?

Have you tried massaging your hand? Please see your GP, that's what they're there for - to advise us. It certainly sounds like something that needs attention to me.

Jean

Thanks Jean, I will do. In fact I have to go to the pharmacist now tomorrow so I could mention it to him too. Thankyou💕

BobD
BobDVolunteer

I think you should get it checked out as it sounds like a circulation problem to me. I have similar right hand due to stenosis of the radial artery following an angiogram. Leaves my hand very pale especially in cold weather.

Valdoot
Valdoot
in reply to BobD

Thanks Bob. I will do.

Not clear from your post whether this started today. I would ring NHS 111 for advice in case this is an embolism from your heart. What dose of Pradaxa are you taking, do you miss many doses?

Valdoot
Valdoot
in reply to oyster

Hi, no it’s been like it a while really, but you know I was hoping it would clear up. I’m on 2 PRADAXA per day and never miss. Also bisoprolol and a statin.

I walk a fair amount and found that on returning my left arm had been slightly painful around the shoulder. I mentioned it in passing to one of my companions who said that he had a similar feeling. We put it down to lack of activity in this arm and decided to take up Nordic walking with 2 poles. It has made quite a bit of difference, the muscle tone in this arm. We also walk faster without intending to.

Valdoot
Valdoot
in reply to Ianc2

I’ve no pain or discomfort Ian.😃 Thanks tho.

Hello Valdoot.

It is worth getting it checked out. I have the same with both hands. In cold weather the tips of my fingers go blue because my circulation is poor. (Low blood pressure/ex smoker).

It isn't painful but it makes me look like Mama Smurf.

It's good to hear that apart from that you are doing well.

Ianc2
Ianc2
in reply to Becksagogo

Check out reynaulds syndrome?

Becksagogo
Becksagogo
in reply to Ianc2

Hello

Funnily enough that was mentioned but discounted.

I understand that when you have open heart surgery, the nerves to your hands can be damaged as I also suffer with pins and needles in the three fingers and palms on both hands.

They fix one thing and something else fails. Oh the joys of getting old !

Valdoot
Valdoot
in reply to Becksagogo

Thankyou and I will do. X

Hi I’ve not had any attacks since my meds were balanced and it’s easy to think it’s been misdiagnosed but I know my diagnosis was correct .

Blue hand, I have all my life had sometimes one more blue than the other, in the cold though, I have wondered why but never asked about it.....

Interested to here what your doc says

Sue

STrange, since I had a pressure angiogram in my left arm that arm has been getting very painful and feels icy cold to me but not to anyone who touches it. There's no difference in colour. I have several spinal problems with trapped nerves and fibromyalgia. When my husband massages the back of my shoulder blade the icy feeling and pain go away. Hard to tell whether it's the artery or a trapped nerve.

If my hand turned blue ... especially left hand, l would be in the emergency room in the blink of an eye ... do not disregard this issue. It could be something simple like issue caused by meds. But don’t take chances, in spite of the fact that you are feeling well.

Hi Valdoot - are you taking amiodarone? One of the side effects is blue skin.

You may also like...